ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Quantisation of hopping magnetoresistance prefactor in strongly correlated two-dimensional electron systems

Baenninger, Matthias and Ghosh, Arindam and Pepper, Michael and Beere, Harvey E and Farrer, Ian and Atkinson, Paula and Ritchie, Dave A (2008) Quantisation of hopping magnetoresistance prefactor in strongly correlated two-dimensional electron systems. In: Physica E: Low-dimensional Systems and Nanostructures, 40 (5). pp. 1347-1350.

[img] PDF
Quantisation_of_hopping.pdf
Restricted to Registered users only

Download (490Kb) | Request a copy

Abstract

We report an universal behaviour of hopping transport in strongly interacting mesoscopic two-dimensional electron systems (2DES). In a certain window of background disorder, the resistivity at low perpendicular magnetic fields follows the expected relation $\rho(B_{\perp}) = \rho_B exp(\alpha B^2_\perp)$. The prefactor $\rho_B$ decreases exponentially with increasing electron density but saturates to a finite value at higher densities. Strikingly, this value is found to be universal when expressed in terms of absolute resistance and and shows quantisation at $R_B \approx h/e^2$ and $R_B \approx ^1_2 h/e^2$. We suggest a strongly correlated electronic phase as a possible explanation.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier. This article also appeared in the 17th International Conference on Electronic Properties of Two-Dimensional Systems.
Keywords: Two-dimensional electron systems;GaAs/AlGaAs;Hopping;Disorder.
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 08 Aug 2008
Last Modified: 19 Sep 2010 04:48
URI: http://eprints.iisc.ernet.in/id/eprint/15483

Actions (login required)

View Item View Item